Tardive dyskinesia?

vanish

vanish

Well-known member
Joined
Sep 29, 2014
Messages
1,511
Location
The Land of Oz
#1
I am pretty sure I have it. My jaw and tongue are in constant movement and every now and then my left arm jerks. The thing is, I’ve been to the doctor and was told that TD only occurs in older typical antipsychotic meds and not the newer atypical ones. I’m worried as I’m sure that this is false.

Should I see a different doctor?
 
NWiddi

NWiddi

Well-known member
Joined
May 6, 2017
Messages
259
Location
Sheffiield
#2
I've found that voices are connected to the central nervous system and can move small muscle groups even when medicated, mine makes my eyelids twitch, the left corner of my mouth twitch and can make my eyes water by stimulating my tear glands.

My voice could do much more when unmedicated, given the right circumstances for example when my Dopamine levels were high from cannabis use he could take control of my entire body, they can also take control when you're drunk.

I'm currently waiting for my doctor to come and see me because the twitches were a lot weaker when I was switching from Aripiprazole to Risperidone and was on both at the same time. I'm hoping she'll let me go back onto at least 15mg of Aripiprazole aswell as the 6mg of Risperidone I'm currently on.
 
H

HHRT1

Member
Joined
Aug 12, 2018
Messages
16
#3
Hi Vanish, I had TD while on Abilify, but only when also taking Ritalin. Couldn't stop moving my tongue. It went away about a month after stopping the Ritalin, but continuing the Abilify. I did get it while on Latuda alone, so my doctor took me off of it. I believe they are both newer atypical antipsychotics. My left foot would keep moving like I was keeping a beat. Then my left shoulder and arm started jerking. It took 3-4 weeks to completely go away after stopping the medication. Have you looked up the medication you are on? If information confirms TD is a possible side effect, you could show the information to your doctor.
 
vanish

vanish

Well-known member
Joined
Sep 29, 2014
Messages
1,511
Location
The Land of Oz
#4
I checked and yes, TD is a possible side effect of both of my antipsychotic medications. I have made an appointment on Friday (the soonest I could get in) with my GP. I am not sure what will happen but my mouth and tongue movements are really noticeable.
 
vanish

vanish

Well-known member
Joined
Sep 29, 2014
Messages
1,511
Location
The Land of Oz
#6
Bad news. My gp has reduced my meds but the TD remains. They said it is unlikely to go away.
 
H

HHRT1

Member
Joined
Aug 12, 2018
Messages
16
#7
I'm sorry to hear that. In your original post you asked if you should see another doctor. Maybe it would be good to get a second opinion - maybe from a psychiatric doctor who has more experience with psychiatric meds. and TD.
 
fazza

fazza

Well-known member
Joined
Jul 23, 2014
Messages
721
Location
U.K
#8
It can go away over time. I had it about 10 years ago whilst on Risperdal consta. My tounge would be constantly moving and my lips made a sound that is hard to explain. I was switched off it and about 4 months later things gradually returned to normal.